MAUDE Adverse Event Report: ORTHALIGN, INC. ORTHALIGN PLUS

ORTHALIGN, INC. ORTHALIGN PLUS
Model Number 403001
Medical Device Problem Codes Device Sensing Problem (2917); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The navigation unit displaying "sensor unstable" functioned as designed.The measurement of 141 mm is not within the expected range.The device has not been returned for evaluation.A review of the device history record yields no evidence of anomalies in the manufacture of this device.If the device is returned for evaluation a follow-up report will be filed.
 
Event or Problem Description
Orthalign navigation unit showed a system fault 6 during calibration, prior to patient use.When obtaining the cup angle the navigation unit screen displayed "system unstable" and would not display angles.When obtaining leg length the navigation unit displayed a measurement of 141 mm shorter at the end of the case.
 
Additional Manufacturer Narrative
Orthalign investigated the returned navigation unit.The events log from the navigation unit was downloaded and confirmed that the user experienced a system fault '6' (sensor test failure), and a fault 4 (key test failure) during the procedure.The system fault '6' failure explains the experience of the end user.A system fault '6' occurs during the power-up sequence of the navigation unit and indicates that the navigation unit's internal inertial measurement unit (imu) sensor exceeded the allowable operating ranges.This fault was reproduceable each time during the device's investigation.A fault of this nature indicates that the data relayed back to the navigation unit from the imu exceeds the allowable operational range, and as such the software safeguards against its usage by checking it during the power-up sequence.A faulty imu transmitting data outside of the allowable operational range can result in the system thinking that there is instability, and in general will provide inaccurate measurements/results during a procedure.It is suspected that the imu device's inoperable condition is a direct cause to the several issues encountered by the end-user.Orthalign has not been made aware of any injury to the patient nor any planned intervention as a result of this confirmed system fault.A review of the device history record yields no evidence of anomalies in the manufacture of this device.This report is being filed in an abundance of caution due to the potential risk of the system fault reporting inaccurate measurements.

Brand Name
ORTHALIGN PLUS
Common Device Name
ORTHALIGN PLUS
Manufacturer (Section D)
ORTHALIGN, INC.
120 columbia
suite 500
aliso viejo CA 92656 4107
MDR Report Key7520582
Report Number3007521480-2018-00001
Device Sequence Number2011769
Product Code OLO
UDI-Device Identifier00858704006534
UDI-Public00858704006534
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K171780
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2019
Device Model Number403001
Device Catalogue Number403001
Device Lot Number321036
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/16/2018
Supplement Report FDA Received Date11/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1